Allergy Community
Bloody Mucus on Flo-Nase
About This Community:

This patient support community is for discussions relating to airbourne allergies, eye allergies, shots, anaphylaxis, asthma, children's allergies, hives, insect stings, rhinitis, sinuses, and allergies to drugs, foods, and pets.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bloody Mucus on Flo-Nase

I am allergic to nine enviromental allergens and have been taking fluticasone propionate (flo-nase) for the past three monts and it's been working fine to treat sinus pressure, my only main symptom. However, since i started, i've noticed for the first time in as long as i remember that i've been getting thick nasal mucus either dark red or black, sometimes streaked and sometimes completely colored, while before it's always been thin and clear. It doesn't really bother me, i was just wondering what it is.
Related Discussions
3 Comments Post a Comment
Blank
Avatar_n_tn
I'm also taking Fluticasone Propionate and have the very same issue.  I think it's because the nasal spray dries out the nasal cavity.  At first, I started having bloody noses, but then that stopped and this current symptom started.  My doctor had said it may make the nose very dry and to try saline solution once daily after the Flonase.  I have yet to do that, but it's supposed to help. Hope that helps.
Blank
Avatar_m_tn
I suggest you NEVER take Flonase (Fluticasone Propionate)!  I never will again.  Had a sore throat and the doctor at the clinic had me take Flonase saying it was an allergy and I did, against my better judgement.  Developed a cough about10 days later and saw my regular physician (probably much later than I should have, about two more weeks) and she gave me an antibiotic that helped for a while and told me that if this continues, to have a chest x-ray.  Did that and they found two very small nodules that they think are benign (possible calcium deposits).  I now need to wait two months to see what is going on with that. In the mean time, another antibiotic and she renewed the Flonase (I decided to not take what she gave me or very little).  Now, I have symptoms of Acid Reflux and I believe this is all due to the fact that I started something I never should have.  I haven't been sleeping and don't know when I will.  Very frustrated and not sure what to do. Seeing my primary on Monday to discuss what to do and if I should maybe take Prilosec to see if the Acid Reflux symptoms subside.  I have burning that started in my esophagus and slowing moved to my throat and now I feel in my mouth after I eat.  It's been a nightmare these last few months.  Also was very agitated while first taking the Flonase and no where in the pamphlet does it mention this is a side effect or to call your doctor if you start coughing, etc.  Should have checked the internet like I always do.  Needless to say, I am trying not to regret this too much and try to get well.  
Blank
Avatar_m_tn
I suggest you NEVER take Flonase (Fluticasone Propionate)!  I never will again.  Had a sore throat and the doctor at the clinic had me take Flonase saying it was an allergy and I did, against my better judgement.  Developed a cough about10 days later and saw my regular physician (probably much later than I should have, about two more weeks) and she gave me an antibiotic that helped for a while and told me that if this continues, to have a chest x-ray.  Did that and they found two very small nodules that they think are benign (possible calcium deposits).  I now need to wait two months to see what is going on with that. In the mean time, another antibiotic and she renewed the Flonase (I decided to not take what she gave me or very little).  Now, I have symptoms of Acid Reflux and I believe this is all due to the fact that I started something I never should have.  I haven't been sleeping and don't know when I will.  Very frustrated and not sure what to do. Seeing my primary on Monday to discuss what to do and if I should maybe take Prilosec to see if the Acid Reflux symptoms subside.  I have burning that started in my esophagus and slowing moved to my throat and now I feel in my mouth after I eat.  It's been a nightmare these last few months.  Also was very agitated while first taking the Flonase and no where in the pamphlet does it mention this is a side effect or to call your doctor if you start coughing, etc.  Should have checked the internet like I always do.  Needless to say, I am trying not to regret this too much and try to get well.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
13 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Asthma & Allergy Answerers
746512_tn?1388811180
Blank
Tammy2009
Calgary, AB
612551_tn?1247839157
Blank
Jerry_NJ
NJ
Avatar_f_tn
Blank
choo_choo
TX